Recent Blog Articles
Is your vision impaired? Tips to cope
Misgendering: What it is and why it matters
Healthy brain, healthier heart?
Stories connect us
Wondering about a headline-grabbing drug? Read on
Respiratory virus cases tick upward: What parents should know
Hope: Why it matters
Will new guidelines for heart failure affect you?
Want probiotics but dislike yogurt? Try these foods
Is our healthcare system broken?
Multivitamins and prostate cancer risk
About a third of American adults take some type of multivitamin on a regular basis. In nearly every case, the goal is better health, even though there is no firm evidence to support this hope. The absence of benefit is one thing, but the presence of harm is another: A 2007 report in the Journal of the National Cancer Institute concluded that there was an increased prostate cancer risk among men using multivitamins, reports the October 2007 issue of Harvard Men’s Health Watch.
When scientists further explored this finding, they found no link between multivitamin use and the risk of developing localized prostate cancer. But they did find that men who take multivitamins more than once a day were 32% are more likely to develop advanced prostate cancer and 98% more likely to die from the disease.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.